Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 4, 2016, 9:09 PM EST. It took effect at Jan 5, 2016, 10:00 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 9:09 PM EST (02:09 UTC)
- In effect from
- Jan 5, 2016, 10:00 AM EST
- Expired
- Jan 6, 2016, 8:48 PM EST
- In force
- 35 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
860 WHUS73 KGRR 050209 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 909 PM EST MON JAN 4 2016 LMZ844>849-051015- /O.NEW.KGRR.SC.Y.0001.160105T1500Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 909 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 3 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 3 AM EST THURSDAY. * WINDS...BECOMING SOUTH TO SOUTHWEST AND INCREASING TO 20 TO 30 KNOTS TUESDAY. * WAVES...BUILDING TO 4 TO 6 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
435 WHUS73 KGRR 050807 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 AM EST TUE JAN 5 2016 LMZ844>849-051615- /O.CON.KGRR.SC.Y.0001.160105T1500Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 307 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM EST THURSDAY... * WINDS...BECOMING SOUTH TO SOUTHWEST AND INCREASING TO 20 TO 30 KNOTS TODAY. * WAVES...BUILDING TO 4 TO 7 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
617 WHUS73 KGRR 051606 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1106 AM EST TUE JAN 5 2016 LMZ844>849-060015- /O.CON.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1106 AM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
076 WHUS73 KGRR 052047 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST TUE JAN 5 2016 LMZ844>849-060500- /O.CON.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 30 KNOTS. * WAVES...4 TO 7 FEET NORTH OF HOLLAND AND 2 TO 5 FEET SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
881 WHUS73 KGRR 060215 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 915 PM EST TUE JAN 5 2016 LMZ844>849-061015- /O.CON.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 915 PM EST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 30 KNOTS. * WAVES...4 TO 7 FEET NORTH OF HOLLAND AND 2 TO 5 FEET SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
350 WHUS73 KGRR 060827 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 AM EST WED JAN 6 2016 LMZ844>849-061630- /O.CON.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 AM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. HIGHEST WAVES NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
849 WHUS73 KGRR 061557 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1057 AM EST WED JAN 6 2016 LMZ844>849-070000- /O.CON.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1057 AM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. HIGHEST WAVES NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
334 WHUS73 KGRR 062050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EST WED JAN 6 2016 LMZ844-845-062200- /O.CAN.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 350 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ846>849-070500- /O.CON.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...SOUTH TO SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET... SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
308 WHUS73 KGRR 070148 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 848 PM EST WED JAN 6 2016 LMZ846>849-070300- /O.CAN.KGRR.SC.Y.0001.000000T0000Z-160107T0800Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 848 PM EST WED JAN 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 6:32 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 4, 6:32 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 632 PM EST MON JAN 4 2016 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 330 PM EST MON JAN 4 2016 HIGH PRESSURE WILL BE OVERHEAD TONIGHT AND WILL PROVIDE PARTLY CLOUDY AND COLD CONDITIONS WITH LOWS IN THE SINGLE DIGITS. AS THE HIGH MOVES TO THE MID ATLANTIC STATES... SOUTH WINDS WILL DEVELOP LEADING TO GRADUALLY MODERATING TEMPERATURES THROUGH THE WEEK. A LOW PRESSURE SYSTEM TOWARD THE END OF THE WEEK WILL BRING THE THREAT OF FREEZING RAIN AND SNOW THURSDAY NIGHT...CHANGING TO RAIN ON FRIDAY. LOOKING FARTHER AHEAD... A BLAST OF BITTER COLD ARCTIC AIR WITH PERSISTENT LAKE EFFECT SNOW SHOWERS APPEARS LIKELY ABOUT A WEEK FROM NOW. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 330 PM EST MON JAN 4 2016 FCST CONCERNS ARE FAIRLY MINIMAL IN THE SHORT TERM. HOWEVER LOW TEMPERATURES ARE A CHALLENGE TONIGHT WITH DIMINISHING WINDS AND A DRY AIR MASS. SINGLE DIGITS CERTAINLY SEEM POSSIBLE IF WE CLEAR OFF ENOUGH AND WE MAY EVEN SEE SOME SUB ZERO READINGS PARTICULARLY UP NORTH. IT IS POSSIBLE THAT THE SOUTH-SOUTHWEST WINDS LATE TONIGHT AND TUESDAY WILL GENERATE SOME LIGHT SNOW SHOWERS OR FLURRIES OFF LAKE MICHIGAN ALONG THE COAST NORTH OF MUSKEGON. AT A MINIMUM WE SHOULD SEE AT LEAST SOME LAKE EFFECT CLOUDINESS IMPACT AREAS WEST AND NORTH OF GRR TUESDAY. HOWEVER CONFIDENCE IS SOMEWHAT LOW REGARDING THE COVERAGE/EXTENT OF THESE LAKE CLOUDS SINCE TEMPS ALOFT WILL BE WARMING AND THE LOW LEVEL FLOW WILL BE ANTICYCLONIC. OTHERWISE A GENERALLY QUIET/DRY SHORT TERM PERIOD WITH SOMEWHAT BREEZY CONDITIONS ON THE WRN PERIPHERY OF THE SFC HIGH... MAINLY WEST AND NORTH OF GRR AND PARTICULARLY ALONG THE LK MI COAST. THERE SHOULD BE AN INCREASE IN MID AND HIGH LEVEL CLOUDINESS LATE WEDNESDAY AND WEDNESDAY NIGHT AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 330 PM EST MON JAN 4 2016 THE TWO MAIN ISSUES DURING THE LONG TERM ARE THE APPROACH OF A STORM FROM THE OKLAHOMA PANHANDLE AND THE ARCTIC AIR THAT WILL FOLLOW IT. BOUNDARY LAYER AIR WILL LIKELY SUPPORT SOME LIGHT SNOW THURSDAY AS THE STORM APPROACHES. THE MODELS HAVE BEEN PRETTY CONSISTENT IN THEIR SOLUTIONS WITH THE CANADIAN JUST A BIT COLDER THAN THE GFS. AS SUCH THERE MAY BE SOME FREEZING RAIN THURSDAY NIGHT AND FRIDAY MORNING AS THE LOW MOVES NORTH ACROSS LAKE MICHIGAN. THE PCPN WILL CHANGE TO RAIN BY FRIDAY AFTERNOON AND CONTINUE FRIDAY NIGHT BEFORE MIXING WITH SNOW SATURDAY BECOMING ALL SNOW LATE IN THE DAY. ARCTIC AIR WILL START TO MOVE OVER THE CWA SATURDAY NIGHT AND CONTINUE THROUGH MONDAY. HIGHS MONDAY MAY ONLY BE IN THE TEENS. CONDITIONS WILL BE FAVORABLE FOR LAKE EFFECT SNOW TO DEVELOP LATE IN THE WEEKEND AND CONTINUE INTO NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 632 PM EST MON JAN 4 2016 IT WOULD SEEM SKIES SHOULD BE CLEAR MOST OF THE NIGHT OVER MOST OF THE TAF SITES. HOWEVER IN THE VERY SHORT TERM THERE IS AN ISSUE WITH THE LOW CLOUDS FROM LAKE HURON MIXING OUT. GRR WAS BKN024 AT 23Z AND HAS BECOME SCT024 AS OF 2320Z. AZO ALSO HAS THE LAST PATCH OF LOW CLOUDS OVER IT TOO...BUT LIKE AT GRR THOSE CLOUDS SHOULD QUICKLY MIX OUT. ALL SITES SHOULD BE CLEAR BY 03Z. THIS CLEARING IS DUE TO THE EAST WINDS BECOMING SOUTHERLY AT ALL TAF SITES (BELOW 850 MB) BY 06Z. THE WIND DIRECTION BECOMES 220 DEGREE BY O9Z TUESDAY IN THE BOUNDARY LAYER. THAT WILL BRING THE LOW CLOUDS (MVFR CIGS)BACK INTO THE MKG AND GRR TAF SITES IN THE 12Z TIME FRAME. WINDS FROM THAT DIRECTION THROUGH WOULD NOT BRING THOSE LAKE CLOUDS INTO ANY OF THE OTHER TAF SITES SO THEY SHOULD STAY MOSTLY CLEAR TUESDAY. && .MARINE... ISSUED AT 330 PM EST MON JAN 4 2016 MARINE OBS INDICATE THAT WE CAN CANCEL THE CURRENT SMALL CRAFT ADVISORY A TAD EARLY. HOWEVER ANOTHER ADVISORY WILL LIKELY BE NEEDED FOR TUESDAY AS SOUTH-SOUTHWEST WINDS INCREASE TO 20 TO 30 KTS ON THE BACK SIDE OF THE DEPARTING SFC HIGH. && .HYDROLOGY... ISSUED AT 330 PM EST MON JAN 4 2016 HYDRO CONCERNS ARE MINIMAL THIS WEEK. RIVERS ARE BELOW BANKFULL AND FALLING OR HOLDING STEADY. LITTLE PRECIPITATION IS EXPECTED UNTIL LATE IN THE WEEK... AND IT WILL NOT BE SUBSTANTIAL ENOUGH TO WARRANT CONCERN. THE EXTENDED OUTLOOK SHOWS AN ARCTIC AIR MASS ARRIVING NEXT WEEK... SO WE WILL START TO LOOK AT RIVER ICE FORMATION THEN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...04 AVIATION...WDM HYDROLOGY...CAS MARINE...MEADE
Hazardous weather outlook, Jan 4, 12:37 PM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1237 PM EST MON JAN 4 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1237 PM EST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS MAY BRIEFLY MAKE ROADS SLICK THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POTENTIAL EXISTS FOR MIXED PRECIPITATION FOR THE END OF THE WEEK. THIS MAY LEAD TO SLICK TRAVEL CONDITIONS BEGINNING THURSDAY NIGHT. TEMPERATURES ARE EXPECTED TO SLOWLY RISE ABOVE FREEZING ON FRIDAY...DIMINISHING ANY IMPACTS. A RETURN OF COLDER AIR OVER THE WEEKEND WILL LIKELY TRIGGER SNOW SHOWERS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-050945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1237 PM EST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE WIND AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.